Anxiety/depression with AF/heart failure
Anyone know of any connection between any two of these?
I seem to be unusually "low" during the past month although I don't normally get January blues, and have been close to tears quite frequently. Not bad for me, but alarming for my family!
I think that we all agree that AF causes anxiety. There is something wrong with your heart for goodness sake. You only have one. It is important.
All those thoughts are upsetting and add in the reduction in quality of life which many of us have seen and it is only natural. Learning to deal with these feeling is the first battle in dealing with this mongrel condition and sadly some are never able to do this.
Then add in the affect of the drugs, many of which can cause symptoms almost worse than the condition and one has a recipe for a downward spiral if you are not careful and strong.
Winter blues (SAD) are common as well in some people so right now you have a triple whammy.
I am probably the last person to give advice on dealing with the feelings but other have found mindfullness and CBT helpful. Talking about it is the first step forward so you are on your journey.
BobD , Finvola , Hidden , jeanjeannie50 , thank you all so much for your responses. Finvola, I've bought the Vit D already!
Beginning to wonder about the Digoxin as I've been on it a long time, 187.5 micro grams a day. Also I'm on max Bisoprolol, 10 mg, Furosemide, 80 mg, and various Atorvastatin, Apixaban, Candesartan.
Although I've been on the same doses of these for quite a while, some may have an accumulative effect. Must ask, although they are very good at checking my bloods often for heart and kidney function.
Thanks again for your help. I think I may just change my name to Basil Faulty as befits my reaction to friends and family.
Bisoprolol can make you anxious had you thought of reducing the dose?
Thankyou Bob, it helps uo know the anxiety is part of it, and I find it a constant battle. Spent the day in accident and emergency, heavy left arm chest pain. But to my great relief no AF. Review with cardiologist next week.
I agree with bobd..Also see friends change surrounding s if u can. Watch a funny film. Hopes all goes well
The amount of sunshine we get here, plus the cold winds on sunny days means that we get very little Vitamin D for many of the winter months (and some of the summer ones). Are you taking a Vitamin D supplement? We both take daily doses as our daily walks call for mummy-like wrappings against the north coast winds. (Either that or winter in Barbados.)
AF anxiety and 'hospital involvements' don't help.
I was convinced by this article which listed 5 effects of Vitamin D deficiency - this is one of them:
'Serotonin, the brain hormone associated with mood elevation, rises with exposure to bright light and falls with decreased sun exposure. In 2006, scientists evaluated the effects of vitamin D on the mental health of 80 elderly patients and found those with the lowest levels of vitamin D were 11 times more prone to be depressed than those who received healthy doses.'
Any change in drugs or dosage? I had an anti-arrhythmic drug once sent me into deep depression. That was actually just a change in brand of a drug that I was used to.
Sorry to hear this. Taking Digoxin made me feel exactly how you describe yourself as being. What medication are you on?
When I was changed to bisoprolol 10mg and digoxin from carvidolol I became very depressed and had nightmares. Now been changed back and I'm back to how I was before.
All know is if your heart is not pumping correctly and beating very fast it can effect other things as your blood does not get the right amount of oxygen. I am now 6 weeks after Ablation and feel much better. So don't get down about it there is light at the end of the tunnel with all the modern procedures they can do now. Mike
It is only my own opinion but I feel my anxiety which peaked last year after the holidays was partly if not totally the cause of my first ever afib experience,,,I had not been feeling well for months with constant anxiety attacks,several of which took me to the .ER suspecting a heart attack,only to be told it was anxiety,,,I am a 69 yr old wife and mother /grandmother with a close family member tied to drugs and alcohol abuse these past 20-25 years,,,,all has taken its toll on my health in many ways,,,,the afib came out of nowhere and now almost a year has passed,,,,there were months of more frequent anxiety after the afib,but following advice of using breathing techniques,meditation,and mindfulness training,,,,the anxiety is finally under control,,,so,I continue with the afib drugs hoping to remain calm and in NSR,I do believe afib and anxiety are directly related but often a case of which came first,,,,the chicken or the egg!
attitude to just get on with life, but suddenly it all seems to be doom and gloom, anyone got anything positive...
I've been feeling light headed and dizzy and getting quite bad palpations I've been back to the doctors and...
failure and his heart is running at 20%. I do t know where to turn
Start a Community